Hail, Clinton
- When
- May 10, 1:00 PM EST
- Where
- Clinton County, 0.52 mi E of Mill Hall
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.100, -77.490
Trained Spotter reported penny sized hail in Mill Hall.
A cold front/surface trough combined with moderate instability to produce scattered to numerous thunderstorms across portions of Central Pennsylvania during the afternoon hours on May 10th. 00) size.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CTP wrote it up.
A cold front/surface trough combined with moderate instability to produce scattered to numerous thunderstorms across portions of Central Pennsylvania during the afternoon hours on May 10th. Hail reports ranged from penny (0.75) to quarter (1.00) size.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at May 10, 12:02 PM EST, 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 102 PM EDT THU MAY 10 2007 .SYNOPSIS... A SLOW MOVING TROUGH OF LOW PRESSURE WILL PUSH INTO PENNSYLVANIA FROM THE WEST LATE TODAY AND TONIGHT. A COLD FRONT WILL THEN SWEEP SOUTHEAST ACROSS THE REGION ON FRIDAY. A HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT OVER THE WEEKEND. ANOTHER COLD FRONT IS LIKELY BY TUESDAY OR WEDNESDAY OF NEXT WEEK. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... UPDATED TO ADD IN THE SVR THUNDERSTORM WATCH THROUGH 8 PM FOR MOST OF OUR COUNTIES. CURRENT CONVECTION BLOSSOMING AND BEING ENHANCED BY BOTH DAYTIME HEATING AND DRY PUNCH ALOFT...AS EXPECTED. SHEAR VALUES REMAIN LOW...BUT CAPES DO GET RATHER POSITIVE ON NAM SOUNDINGS WITH CLOSE TO 1500 J/KG AT IPT LATE THIS AFTN. AGAIN...WINDS ALOFT RATHER WEAK WITH ABOUT 35KTS MAXIMUM AND THAT IS VERY HIGH IN THE STORMS...BUT EVAPORATIVE COOLING AND DOWNDRAFTS DRIVEN BY INSTABILITY COULD COMBINE FOR GUSTY WINDS...AND TEMP PROFILE FAVORABLE FOR SMALL HAIL. && .SHORT TERM /8 PM THIS EVENING THROUGH 6 PM FRIDAY/... SYNOPTIC SCALE FORCING WILL BE WANING TONIGHT...AS WEAKENING SHORTWAVE PUSHES INTO NEW ENGLAND. HOWEVER...WEAK SFC TROUGH WILL BE THE FOCUS FOR LINGERING CONVECTION OVERNIGHT ACROSS EASTERN PA. SFC TROUGH WILL PUSH EAST OF CENTRAL PA BY EARLY FRIDAY AM..SHUNTING DEEPEST MOISTURE SOUTHEAST OF OUR REGION. THEREFORE...HAVE LOWERED POPS SOMEWHAT ON FRIDAY. COLD FRONT STILL ON TRACK TO SWEEP THRU THE STATE BY LATE FRIDAY...BUT BEST CHC OF CONVECTION WILL BE ALONG OR SOUTH OF THE MASON-DIXON LINE...WHERE PWATS PROGGED TO REMAIN NR 1 INCH. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... MODEL UNCERTAINTIES DEVELOP WITH REGARDS TO STRENGTH OF SHORTWAVE SAT/SAT NITE. SHARPER GFS VERSION COULD PRODUCE A WAVE ON FRONTAL BOUNDARY JUST SOUTH OF PA. LATEST ENSEMBLE PLUME DATA CLEARLY SUGGESTS THIS REMAINS A LOW PROBABILITY. HOWEVER...FEEL LOW POPS ARE NEEDED LATE SATURDAY ACROSS THE SOUTHEAST GIVEN THE OPER GFS SOLUTION. 00Z MREF DATA INDICATES DRY WX SUNDAY AND MONDAY AS LARGE CANADIAN HI PRES SYSTEM BUILDS SE ACROSS PA. HAVE BEGUN TO LOWER TEMPS FOR SUNDAY NIGHT. LOW PWATS AND SFC HIGH PRES DIRECTLY OVERHEAD SHOULD PROVIDE CONDITIONS FOR GOOD RADIATIONAL COOLING. A ROUND OF SHWRS/TSTMS IS POSSIBLE AROUND TUESDAY OF NEXT WEEK WITH ARRIVAL OF NEXT COLD FRONT. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... THUNDERSTORMS FIRING UP ALL OVER THE REGION...AND WILL CREATE LOCAL MVFR VISBYS AND GUSTY WINDS IN AND NEAR THE THUNDERSTORMS. POCKETS OF IFR DIRECTLY UNDER THE STORMS ARE POSSIBLE. THESE STORMS WILL LAST THROUGH THE EVENING HOURS AS A SURFACE TROF PUSHES TO THE EAST THROUGH CENTRAL PA. AFTER 00-03Z THIS EVENING...THINGS SHOULD BE DYING OFF...BUT A FEW SHOWERS COULD LINGER AS THE REAL COLD FRONT IS NOT SLATED TO MOVE THROUGH UNTIL FRIDAY MORNING. LINGERING MOISTURE COULD CREATE DENSE FOG AT AREA TERMINALS THAT RECEIVE RAINFALL THIS AFTERNOON. DRY WEATHER WITH VFR SKIES SHOULD THEN LAST THROUGH THE WEEKEND. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...FITZGERALD NEAR TERM...DANGELO SHORT TERM...FITZGERALD LONG TERM...FITZGERALD/RXR AVIATION...DANGELO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1224 PM EDT THU MAY 10 2007 PAZ004-005-010-011-017-024-033>036-064>066-111630- WARREN-MCKEAN-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-BEDFORD-FULTON- FRANKLIN-ADAMS-YORK-LANCASTER- 1224 PM EDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ006-012-018-019-025>028-037-041-042-045-046-049>053-056>059-063- 111630- POTTER-NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR- HUNTINGDON-MIFFLIN-JUNIATA-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- 1224 PM EDT THU MAY 10 2007 ...SEVERE THUNDERSTORM WATCH 264 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1141 AM EDT THU MAY 10 2007 PAZ006-037-101615- POTTER-TIOGA- 1141 AM EDT THU MAY 10 2007 ...A STRONG THUNDERSTORM WILL AFFECT FAR NORTHERN POTTER AND TIOGA COUNTIES... A STRONG THUNDERSTORM THAT COULD PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL WAS LOCATED 10 MILES NORTH OF GALETON AT 1140 AM...MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL STAY OVER RURAL AREAS OF NORTHERN POTTER AND TIOGA COUNTIES THROUGH NOON. FORECASTER: DANGELO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1236 PM EDT THU MAY 10 2007 PAZ006-037-101730- POTTER-TIOGA- 1236 PM EDT THU MAY 10 2007 ...A STRONG THUNDERSTORM WILL AFFECT POTTER AND TIOGA COUNTIES... AT 1229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 24 MILES WEST OF WELLSBORO...MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR GALETON AROUND 1245 PM...GAINES AROUND 100 PM...WESTFIELD AROUND 115 PM AND KNOXVILLE AROUND 130 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. EXPECT SMALL HAIL AND FREQUENT...DANGEROUS LIGHTNING FROM THIS STORM. FORECASTER:RHG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1238 PM EDT THU MAY 10 2007 PAZ063-101745- CUMBERLAND- 1238 PM EDT THU MAY 10 2007 ...A STRONG THUNDERSTORM WILL AFFECT CUMBERLAND COUNTY... AT 1233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SLOW MOVING THUNDERSTORM 6 MILES SOUTH OF CARLISLE...MOVING NORTHEAST AT 5 MPH. THE THUNDERSTORM WILL BE NEAR MOUNT HOLLY SPRINGS AROUND 1245 PM...CARLISLE AROUND 100 PM...BOILING SPRINGS...CARLISLE SPRINGS AROUND 115 PM...MECHANICSBURG AND HOGESTOWN AROUND 145 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG EXPRESSWAY...ROUTE 11...ROUTE 11/15...ROUTE 15. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER:RHG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1243 PM EDT THU MAY 10 2007 PAZ012-018-101745- NORTHERN CENTRE-NORTHERN CLINTON- 1243 PM EDT THU MAY 10 2007 ...A STRONG THUNDERSTORM WILL AFFECT CENTRE AND CLINTON COUNTIES... AT 1238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17 MILES NORTHWEST OF BELLEFONTE...MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR WESTPORT AROUND 115 PM...HYNER AND GLEN UNION AROUND 130 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE ROAD 120. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER:RHG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 119 PM EDT THU MAY 10 2007 PAZ012-101815- NORTHERN CLINTON- 119 PM EDT THU MAY 10 2007 ...A STRONG THUNDERSTORM WILL AFFECT CLINTON COUNTY THROUGH 215 PM EDT... AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17 MILES WEST OF LOCK HAVEN...MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR GLEN UNION AND HYNER AROUND 145 PM. WIND GUSTS TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ARE POSSIBLE WITH THIS STORM. ALSO...EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: LAMBERT
The State College radar (KCCX), 47 km away, was scanning. The volume nearest the first event began at 18:01 UTC.
8 hail. Local standard time, as filed.
Trained Spotter reported penny sized hail in Mill Hall.
Trained spotter reported penny size hail at the Lock Haven Airport.
Trained Spotter reported quarter size hail in Cogan Station.
Penny sized hail was reported by a postal service employee.
A local newspaper reported penny sized hail about 4 miles southwest of Doylesburg.
Broadcast media reported nickel sized hail in Broad Top City.
Public reported quarter sized hail 2 miles north of Willow Hill.
Trained spotter reported nickel sized hail just north of Carlisle.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 20562, 20563, 20564, 21419, 21420, 21421, 20565, 20566.